Alert archive / California / Wind Advisories in 2005

Wind Advisory 5, NWS Los Angeles, CA

October 15, 2005

NWS Los Angeles, CA issued this wind advisory at Oct 15, 2005, 3:27 AM PDT. It took effect at Oct 15, 2005, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2005, 3:27 AM PDT (10:27 UTC)
In effect from
Oct 15, 2005, 12:00 PM PDT
Expired
Oct 15, 2005, 8:47 PM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 151027
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
327 AM PDT SAT OCT 15 2005

...GUSTY WINDS EXPECTED OVER MUCH OF SOUTHWESTERN CALIFORNIA
THROUGH MONDAY...

.AN UNUSUALLY STRONG WEATHER SYSTEM FOR THIS TIME OF YEAR WILL
MOVE THROUGH CALIFORNIA OVER THE WEEKEND. AS IT DOES SO...WINDS
WILL INCREASE OVER MANY PARTS OF SOUTHWESTERN CALIFORNIA. THE
STRONGEST WINDS WILL BE IN THE MOUNTAINS OF SANTA
BARBARA...VENTURA...AND LOS ANGELES COUNTIES...AS WELL AS THE
ANTELOPE VALLEY. HOWEVER...GUSTY WINDS WILL ALSO DEVELOP ALONG
THE COAST FROM SAN LUIS OBISPO COUNTY SOUTH TO SANTA BARBARA
COUNTY...POSSIBLY REQUIRING WIND ADVISORIES LATER TODAY OR THIS
EVENING.

CAZ059-151700-
/X.NEW.KLOX.WI.Y.0005.051015T1900Z-051016T0400Z/
ANTELOPE VALLEY-
327 AM PDT SAT OCT 15 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING. WINDS ARE EXPECTED TO
DECREASE OVERNIGHT.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

$$

CAZ052-151700-
/X.NEW.KLOX.HW.A.0001.051016T0100Z-051016T1900Z/
SANTA BARBARA COUNTY MOUNTAINS-
327 AM PDT SAT OCT 15 2005

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

NORTH TO NORTHWEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH
ARE POSSIBLE THIS EVENING...WITH THE POTENTIAL FOR STRONG GUSTY
WINDS CONTINUING THROUGH SUNDAY MORNING.

RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE
ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET
EVEN HEAVIER OBJECTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ053-054-151700-
/X.NEW.KLOX.HW.A.0001.051016T0700Z-051017T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
327 AM PDT SAT OCT 15 2005

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. 

FOR TODAY...SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 40
MPH ARE POSSIBLE.

THEN BY LATER TONIGHT...NORTH TO NORTHWEST WINDS 25 TO 40 MPH WITH LOCAL
GUSTS TO 50 MPH ARE POSSIBLE...WITH THE POTENTIAL FOR STRONG GUSTY
WINDS CONTINUING THROUGH MONDAY MORNING.

RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE
ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET
EVEN HEAVIER OBJECTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

WOFFORD
3 follow-up statements
000 
WWUS76 KLOX 151657
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
957 AM PDT SAT OCT 15 2005

...VERY STRONG WINDS AT TIMES EXPECTED OVER AREAS OF SOUTHWESTERN
CALIFORNIA THROUGH MONDAY...

.AN UNUSUALLY STRONG WEATHER SYSTEM FOR THIS TIME OF YEAR WILL
MOVE THROUGH CALIFORNIA OVER THE WEEKEND. AS IT DOES SO...WINDS
WILL INCREASE OVER AREAS OF SOUTHWESTERN CALIFORNIA. THE STRONGEST
WINDS WILL BE OVER THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH
COAST THIS EVENING. GUSTY WINDS WILL ALSO DEVELOP ALONG THE COAST
FROM SAN LUIS OBISPO COUNTY TO SANTA BARBARA COUNTY...POSSIBLY
REQUIRING WIND ADVISORIES LATER THIS EVENING. A HIGH WIND WATCH
CONTINUES FOR THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS LATE
TONIGHT THROUGH MONDAY MORNING.

CAZ052-152300-
/X.UPG.KLOX.HW.A.0001.051016T0100Z-051016T1900Z/
/X.NEW.KLOX.HW.W.0003.051016T0100Z-051016T1200Z/
SANTA BARBARA COUNTY MOUNTAINS-
957 AM PDT SAT OCT 15 2005

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTH TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH
THROUGH CANYONS AND BELOW PASSES WILL INCREASE EARLY THIS EVENING.
THE VERY STRONG WINDS WILL DIMINISH EARLY SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ039-152300-
/X.NEW.KLOX.HW.W.0003.051016T0100Z-051016T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
957 AM PDT SAT OCT 15 2005

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
SUNDAY. 

NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH
THROUGH CANYONS AND BELOW PASSES EARLY THIS EVENING. THE VERY
STRONG WINDS WILL DIMINISH EARLY SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ059-152300-
/X.CON.KLOX.WI.Y.0005.051015T1900Z-051016T0400Z/
ANTELOPE VALLEY-
957 AM PDT SAT OCT 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
INCREASE IN THE AFTERNOON AND PERSIST THROUGH EVENING. WINDS WILL
DIMINISH OVERNIGHT.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS. EXPECT REDUCED
VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED
FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF
CONTROL.

$$

CAZ053-054-152300-
/X.CON.KLOX.HW.A.0001.051016T0700Z-051017T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
957 AM PDT SAT OCT 15 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. 

FOR TODAY...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS
TO 40 MPH ARE POSSIBLE.

THEN BY LATER TONIGHT...NORTH TO NORTHWEST WINDS 25 TO 40 MPH WITH
LOCAL GUSTS TO 50 MPH ARE POSSIBLE...WITH THE POTENTIAL FOR STRONG
GUSTY WINDS CONTINUING THROUGH MONDAY MORNING.

RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL
OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN
HEAVIER OBJECTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$


FORWOOD
000 
WWUS76 KLOX 152134
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
234 PM PDT SAT OCT 15 2005

...VERY STRONG WINDS AT TIMES EXPECTED OVER AREAS OF SOUTHWESTERN
CALIFORNIA THROUGH MONDAY...

.AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR
WILL MOVE THROUGH CALIFORNIA OVER THE WEEKEND. AS IT DOES
SO...WINDS WILL INCREASE OVER AREAS OF SOUTHWESTERN CALIFORNIA.
THE STRONGEST WINDS WILL BE OVER THE SANTA BARBARA COUNTY
MOUNTAINS AND SOUTH COAST THIS EVENING. GUSTY NORTHWEST WINDS WILL
PREVAIL ALONG THE COAST FROM SAN LUIS OBISPO COUNTY TO POINT
CONCEPTION THOUGH THIS EVENING. A WIND ADVISORY IS IN EFFECT FOR
THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS TONIGHT AS STRONG
NORTH AND NORTHWEST WINDS DEVELOP LATER IN THE EVENING. A HIGH
WIND WATCH CONTINUES FOR THE VENTURA AND LOS ANGELES COUNTY
MOUNTAINS SUNDAY AFTERNOON THROUGH MONDAY MORNING AS THE STRONG
LOW PRESSURE SYSTEM MOVES OVER THE AREA.

CAZ039-052-160345-
/X.CON.KLOX.HW.W.0003.051016T0100Z-051016T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
234 PM PDT SAT OCT 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
5 AM PDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT SUNDAY. 

NORTH TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH
CANYONS AND BELOW PASSES WILL INCREASE EARLY THIS EVENING. THE VERY
STRONG WINDS WILL DIMINISH EARLY SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ053-054-160345-
/X.NEW.KLOX.WI.Y.0006.051016T0700Z-051016T1900Z/
/X.EXT.KLOX.HW.A.0001.051016T1900Z-051017T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
234 PM PDT SAT OCT 15 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT
SUNDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT
SUNDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING. 

THROUGH EARLY EVENING...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH
WITH LOCAL GUSTS TO 40 MPH ARE POSSIBLE.

THEN BY LATER TONIGHT...NORTH TO NORTHWEST WINDS 25 TO 35 MPH
WITH LOCAL GUSTS TO 50 MPH WILL DEVELOP...WITH THE POTENTIAL FOR
STRONG GUSTY WINDS CONTINUING THROUGH MONDAY MORNING.

RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL
OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN
HEAVIER OBJECTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ059-160345-
/X.CON.KLOX.WI.Y.0005.000000T0000Z-051016T0400Z/
ANTELOPE VALLEY-
234 PM PDT SAT OCT 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH EVENING. WINDS WILL DIMINISH OVERNIGHT.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS. EXPECT REDUCED
VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED
FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF
CONTROL.

$$


FORWOOD
000 
WWUS76 KLOX 160347
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
847 PM PDT SAT OCT 15 2005

...VERY STRONG WINDS AT TIMES EXPECTED OVER AREAS OF SOUTHWESTERN
CALIFORNIA THROUGH MONDAY...

.AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL
MOVE THROUGH CALIFORNIA OVER THE WEEKEND. AS IT DOES SO...WINDS WILL
INCREASE OVER AREAS OF SOUTHWESTERN CALIFORNIA. THE STRONGEST WINDS
WILL BE OVER THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST
TONIGHT. A WIND ADVISORY IS IN EFFECT FOR THE VENTURA AND LOS
ANGELES COUNTY MOUNTAINS TONIGHT AS STRONG NORTH AND NORTHWEST
WINDS DEVELOP LATER IN THE EVENING. A HIGH WIND WATCH CONTINUES
FOR THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS SUNDAY AFTERNOON
THROUGH MONDAY MORNING AS THE STRONG LOW PRESSURE SYSTEM MOVES
OVER THE AREA.

CAZ059-160500-
/X.CAN.KLOX.WI.Y.0005.000000T0000Z-051016T0400Z/
ANTELOPE VALLEY-
847 PM PDT SAT OCT 15 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

$$

CAZ039-052-161000-
/X.CON.KLOX.HW.W.0003.000000T0000Z-051016T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
847 PM PDT SAT OCT 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. 

NORTH TO NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS
EVENING WITH GUSTS TO 60 MPH THROUGH CANYONS AND BELOW PASSES. THE
VERY STRONG WINDS WILL DIMINISH EARLY SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ053-054-161000-
/X.CON.KLOX.WI.Y.0006.051016T0700Z-051016T1900Z/
/X.CON.KLOX.HW.A.0001.051016T1900Z-051017T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
847 PM PDT SAT OCT 15 2005

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT
SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING. 

THROUGH EARLY EVENING...AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 30
MPH WITH LOCAL GUSTS TO 40 MPH ARE POSSIBLE.

THEN BY LATER TONIGHT...NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH
LOCAL GUSTS TO 50 MPH WILL DEVELOP...WITH THE POTENTIAL FOR STRONG
GUSTY WINDS CONTINUING THROUGH MONDAY MORNING.

RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL
OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN
HEAVIER OBJECTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 3:10 AM PDT, 17 minutes earlier.

Area forecast discussion, Oct 15, 3:10 AM PDT, 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
310 AM PDT SAT OCT 15 2005

.SHORT TERM...CONFIDENCE REMAINS RATHER LOW WITH THIS APPROACHING
SYSTEM. WEAKENING COLD FRONT MOVING THROUGH THE BAY AREA THIS
MORNING BRING VERY LIGHT PRECIP THERE. BOTH THE NAM AND GFS SHOW THE
FRONT PRETTY MUCH WASHING OUT BEFORE IT REACHES THE CENTRAL COAST,
BUT WILL LEAVE IN 20-30 POPS THERE THIS MORNING. ANY RAINFALL
AMOUNTS WILL BE VERY LIGHT.

THE MORE SIGNIFICANT IMPACT OF THIS SYSTEM WILL BE INCREASING WINDS
ACROSS THE AREA AS WELL AS MUCH COOLER TEMPS. THE BIG QUESTION IS,
HOW MUCH WIND? THE ANSWER TO THIS QUESTION WILL BE DETERMINED
LARGELY BY THE TRACK THE UPPER LOW DECIDES TO TAKE. THE NAM IS STILL
GOING WITH A MORE INLAND TRACK, WITH THE CORE OF STRONG NORTHERLY
WINDS MOVING OVER OUR AREA TONIGHT INTO SUNDAY. THE GFS ESSENTIALLY
MOVES THE UPPER LOW RIGHT OVER OUR HEADS, KEEPING THE CORE OF
STRONGEST WINDS WELL TO OUR WEST BUT THEN SHOWS STRONG EASTERLY
WINDS DEVELOPING AFTER THE LOW PASSES TO OUR SOUTH ON SUNDAY.
GIVEN THE GENERALLY POORER PERFORMANCE OF THE NAM VS THE GFS LATELY,
IM INCLINED TO FOLLOW THE GFS SOLUTION FOR THIS EVENT. HOWEVER,
EVEN A SHIFT OF 100 MILES OR SO EAST OF THE GFS POSITION COULD
RESULT IN A VERY STRONG WIND EVENT FOR OUR MOUNTAINS.

HAVING SAID THIS, I FEEL ITS PRUDENT TO GO WITH A HIGH WIND WATCH
FOR THE MTNS OF SBA, VENTURA, AND LA COUNTIES TONIGHT AND SUNDAY,
WITH THE WATCH CONTINUING THROUGH MONDAY FOR VENTURA AND LA
COUNTIES. ALTHOUGH UNCERTAINTIES ABOUND FOR THIS EVENT, PROBABLY
BEST TO ERR ON THE SIDE OF CAUTION AND LATER SHIFTS CAN
ADJUST/DROP/EXTEND AS WE GET A BETTER FEEL FOR THE MOVEMENT OF THIS
SYSTEM. ALSO EXPECTING MARGINAL ADVISORY LEVEL WINDS IN THE ANTELOPE
VALLEY THIS AFTERNOON AND EVENING AS ONSHORE FLOW INCREASES WITH THE
FRONTAL PASSAGE. MAY ALSO NEED A WAD FOR SRN SBA COUNTY THIS EVENING
AS WINDS FUNNEL THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ
RANGE.

NOW FOR THE RAIN CHANCES. THE INITIAL FRONT WILL DIE OUT THIS
MORNING, BUT INSTABILITY ASSOCIATED WITH THE COLD UPPER LOW AND
MARGINAL MOISTURE CONTENT OF THE AIRMASS IS SUFFICIENT TO WARRANT AT
LEAST 20-30 POPS ACROSS OUR AREA LATER TONIGHT THROUGH SUNDAY. THIS
IS NOT REALLY A FAVORABLE PATTERN FOR RAIN FOR US, BUT THE AIRMASS
IS REASONABLY UNSTABLE DUE TO COLD AIR ALOFT SO HARD TO ARGUE WITH
AT LEAST SOME LOW POPS IN THERE.

MONDAY AND TUESDAY ARE REALLY TOUGH TO FIGURE WITH REGARDS TO RAIN
CHANCES. THE GFS IS PICKING UP A LOT OF MOISTURE FROM THE SOUTH AND
WRAPS THAT MOISTURE AROUND FROM THE EAST INTO SO CAL. COMBINE THIS
WITH 500 MB TEMPS AROUND -22 JUST TO OUR SOUTHWEST AND LIS AS LOW
AS -3 AND WE CANT EVEN RULE OUT THUNDERSTORMS. AT THIS TIME I CANT
REALLY SEE WHERE ALL THIS MOISTURE WILL COME FROM SO IM NOT REALLY
BUYING INTO ALL THE PRECIP IT GENERATES. I THINK CONTINUING THE
20-30 POPS ACROSS OUR AREA IS GOOD FOR NOW AND WE CAN SEE HOW THIS
SYSTEM EVOLVES OVER THE WEEKEND.

.LONG TERM...MODELS AGREE THAT THE LOW WILL LIFT OUT TUESDAY NIGHT
WITH A MODEST WARMING TREND THROUGH FRIDAY. HAVE LEFT OUT MARINE LYR
CLOUDS FOR NOW BUT WE COULD SEE SOME RETURNING TOWARDS THE END OF
THE WEEK AS TEMPS ALOFT WARM UP AND THE MARINE INVERSION RETURNS.

&&

.AVIATION...
NORTH OF POINT CONCEPTION...LOW CLOUDS MADE IT TO THE CENTRAL COAST
BUT HAVE NOT MADE MUCH PROGRESS AROUND THE POINT DURING THE NIGHT.
THE MAIN FOCUS WILL BE THE ARRIVAL OF THE PAC COLD FRONT BETWEEN
18-20Z FOR THIS AREA. CLOUD BASES WILL CONTINUE TO SLOWLY LIFT AS
THE FRONT APPROACHES AND WE COULD SEE A FEW ISOLD SHOWERS. THEN
CLOUDS WILL BECOME SCT-BKN WITH GUSTY NORTHWEST WINDS EXPECTED
BEHIND THE FRONT.

SOUTH OF POINT CONCEPTION...MAINLY CIRRUS DRIFTING ACROSS THE REGION
AS LOW CLOUDS HAVE STALLED WELL OFFSHORE. EXPECT PATCHY FOG FOR
COASTAL SITES EARLY THIS MORNING. WILL NEED TO WAIT FOR THE COLD
FRONT TO MOVE CLOSER BEFORE LOWER CLOUDS MAKE AN IMPACT ON
TERMINALS. TIMING OF THE FRONT WILL BE MAINLY AFTER 20Z BUT EXPECT
GUSTY NORTHWEST WINDS AT ALL SITES (ESPECIALLY ANTELOPE VALLEY) THIS
AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...WOFFORD
AVIATION...BOLDT
Hazardous weather outlook, Oct 14, 6:04 PM PDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
604 PM PDT FRI OCT 14 2005

CAZ034>041-044>047-051>054-059-087-088-151300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
604 PM PDT FRI OCT 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

AN APPROACHING WEATHER SYSTEM WILL BRING GUSTY WEST TO SOUTHWEST
WINDS TO THE MOUNTAINS AND DESERTS SATURDAY...THEN A SLIGHT CHANCE
OF SHOWERS TO THE AREA SUNDAY THROUGH EARLY TUESDAY. DEPENDING ON
THE EXACT TRACK OF THE WEATHER SYSTEM...IT IS POSSIBLE THAT THE AREA
COULD EXPERIENCE A PERIOD OF STRONG AND GUSTY NORTHERLY FLOW THAT
TRANSITIONS TO A SANTA ANA EVENT SUNDAY AND MONDAY. OVER THE COASTAL
WATERS...NORTHWEST WINDS WILL APPROACH OR POSSIBLY EXCEED GALE FORCE
SATURDAY. THE COMBINATION OF GUSTY WINDS AND INCREASING NORTHWEST
SWELLS WILL MAKE FOR HAZARDOUS BOATING CONDITIONS THIS WEEKEND.
THERE WILL ALSO LIKELY BE HIGHER THAN NORMAL SURF CONDITIONS ALONG
THE WEST FACING BEACHES...ESPECIALLY NORTH OF POINT CONCEPTION.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SIRARD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:27 AM PDTHigh Wind WatchLOX57 hr
Oct 15, 9:57 AM PDTHigh Wind WarningLOX17 hr
Oct 15, 2:34 PM PDTWind AdvisoryLOX48 hr

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.